Alert archive / Indiana / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 76, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 26, 2026, 6:34 PM EDT for 4 counties in Indiana. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2026, 6:34 PM EDT (22:34 UTC)
- Expired
- Mar 26, 2026, 7:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fountain County, IN, Montgomery County, IN, Tippecanoe County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 111 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 7:12 PM EDT | HAIL 0.88 | Linden, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 5:15 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -506 J/kg
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 453 m²/s²
- 0-3 km storm-relative helicity
- 425 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
431
WUUS53 KIND 262234
SVRIND
INC045-107-157-171-262315-
/O.NEW.KIND.SV.W.0076.260326T2234Z-260326T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
634 PM EDT Thu Mar 26 2026
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Central Fountain County in west central Indiana...
Southwestern Tippecanoe County in west central Indiana...
Warren County in west central Indiana...
Northwestern Montgomery County in west central Indiana...
* Until 715 PM EDT.
* At 634 PM EDT, a severe thunderstorm was located near Rossville, or
10 miles southeast of Hoopeston, moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lafayette, Crawfordsville, West Lafayette, Covington, Veedersburg,
Williamsport, Attica, Shadeland, Waynetown, Linden, West Lebanon,
Hillsboro, New Richmond, Wingate, Newtown, Pine Village, Mellott,
State Line City, Purdue University, and Pence.
This includes the following highways...
Interstate 65 near mile marker 175.
Interstate 74 between mile markers 14 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4048 8753 4048 8734 4046 8684 4007 8690
4016 8753
TIME...MOT...LOC 2234Z 277DEG 46KT 4033 8757
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ME1 follow-up statement
483
WWUS53 KIND 262259
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
659 PM EDT Thu Mar 26 2026
INC045-107-157-171-262315-
/O.CON.KIND.SV.W.0076.000000T0000Z-260326T2315Z/
Fountain IN-Tippecanoe IN-Warren IN-Montgomery IN-
659 PM EDT Thu Mar 26 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR CENTRAL FOUNTAIN...SOUTHWESTERN TIPPECANOE...CENTRAL WARREN AND
NORTHWESTERN MONTGOMERY COUNTIES...
At 659 PM EDT, a severe thunderstorm was located 9 miles east of
Williamsport, or 17 miles south of Otterbein, moving east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lafayette, Crawfordsville, West Lafayette, Covington, Veedersburg,
Williamsport, Attica, Shadeland, Waynetown, Linden, West Lebanon,
Hillsboro, New Richmond, Wingate, Newtown, Mellott, State Line City,
and Purdue University.
This includes the following highways...
Interstate 65 near mile marker 175.
Interstate 74 between mile markers 14 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4026 8753 4047 8712 4046 8684 4007 8690
4016 8753
TIME...MOT...LOC 2259Z 283DEG 54KT 4024 8713
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 1:43 PM EDT, 4 hours 51 minutes earlier. Its key messages:
- A round of strong to severe storms are expected this evening into tonight, all hazards are possible
- Cooler on Friday, with a warming trend resuming over the weekend
- Active pattern may develop first week of April
Area forecast discussion, Mar 26, 1:43 PM EDT, 4 hours 51 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 143 PM EDT Thu Mar 26 2026 .KEY MESSAGES... - A round of strong to severe storms are expected this evening into tonight, all hazards are possible - Cooler on Friday, with a warming trend resuming over the weekend - Active pattern may develop first week of April && .SHORT TERM (This evening through Friday)... Issued at 143 PM EDT Thu Mar 26 2026 Some weak upper energy may continue to produce isolated showers or storms north of central Indiana into mid-afternoon, with no severe threat from these. Record warm temperatures and breezy conditions will persist this afternoon ahead of a potent cold front. Warm air aloft will continue to act as a cap for the remainder of the afternoon across central Indiana. However, forcing and good convergence with the potent cold front will create thunderstorms along it north of the area, with storms potentially reaching far northern portions of central Indiana after 600 PM EDT. Strong shear and instability of 1000-1500 J/kg of CAPE will lead to the potential of severe convection, especially across the northern forecast area where CAPE is highest. If supercells form and remain ahead of the front, a few tornadoes will be possible in addition to large hail and damaging winds. Initial storms will then form a line along the front which will move south through the evening and could reach Indy by 9-10PM. As the storms become linear, the threat for wind damage will increase with tornado threat lowering some. (Tornado threat will remain non-zero along a QLCS). Additional showers and storms will develop behind the surface front and remain elevated. Large hail with be a threat with these, though wind damage remains possible. Instability will weaken later this evening into the overnight, diminishing the severe threat. Another concern is localized flooding with potential training of storms across the northern forecast area tonight. HREF LPMM shows the potential of over 2 inches of rain north of I-70. Will continue to mention the threat of heavy rain and flooding in messaging tonight. Temperatures will drop sharply behind the front, with the HRRR showing the potential of a 25-30 degree drop in an hour at Lafayette as the front passes. Lows tonight will be in the mid 30s north to mid 40s south. Some rain will linger in the south Friday morning as the system exits. Otherwise, much colder and drier air will continue to filter in. Highs will only reach the middle 40s north to the middle 50s south. && .LONG TERM (Friday night through Thursday)... Issued at 143 PM EDT Thu Mar 26 2026 Central Indiana will be in northwest flow aloft through the weekend. High pressure will keep the weather quiet. Temperatures will remain below normal with highs around 50 on Saturday, but warm advection on the west side of the high on Sunday will bring a return to above normal readings in the 60s. Next week, an upper high will slide across the far southern USA. The edge of the upper high will nudge into the local area, bringing highs in the 70s for most areas Monday through Wednesday. A surface front will set up north of central Indiana for Monday through Wednesday. Most forcing from the front will remain out of the area, but upper impulses moving around the high may be enough to bring chances for some showers and thunderstorms at times. Late in the period, an upper wave moving through may bring the surface front south into the area on Thursday. This would bring better chances for rain to the area, as well as at least slightly cooler temperatures. Uncertainty remains high on the details though that far out. Looking into next weekend, upper troughing to the west and the high to the east will put central Indiana in potentially active southwest flow, with energy ejecting from the trough at times. && .AVIATION (18Z TAF Issuance)... Issued at 107 PM EDT Thu Mar 26 2026 Impacts: - Wind gusts near 30kt possible this afternoon - Convection moving north to south 23Z-06Z. Severe convection possible, especially KLAF/KIND - Wind shift to N through the evening - MVFR ceilings overnight through Friday morning Discussion: A cold front will move south through the sites roughly 23Z-06Z, shifting winds to the north. Convection will be along and behind the front, with rain lingering behind the convection overnight. Severe convection is possible with damaging winds and very large hail, mainly before 05Z. IFR and worse possible in convection. Ceilings will lower to MVFR behind the front and will persist through Friday morning. Brief IFR is possible. && .IND WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...50 LONG TERM...50 AVIATION...50
Hazardous weather outlook, Mar 26, 2:30 PM EDT, 4 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 230 PM EDT Thu Mar 26 2026 INZ021-028>031-035>049-051>057-060>065-067>072-271830- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 230 PM EDT Thu Mar 26 2026 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. Strong to severe thunderstorms are possible from about 600 PM EDT through 100 AM EDT. Large hail and damaging wind gusts are the primary threats though a few tornadoes cannot be ruled out. Localized heavy rain is also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are possible next week. Severe weather is not expected, but lightning is a hazard with any storm. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening into tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 6:35 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Tippecanoe | 40 min |
| Mar 26, 7:01 PM EDT | Tornado Warning | IND | Fountain, Montgomery, Tippecanoe | 14 min |
| Mar 26, 7:05 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Delaware, Hamilton, Howard, Madison and 1 more | 40 min |
| Mar 26, 7:07 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery, Tippecanoe | 38 min |
| Mar 26, 7:09 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 51 min |
| Mar 26, 7:16 PM EDT | Severe Thunderstorm Warning | IND | Boone, Montgomery | 29 min |
| Mar 26, 7:18 PM EDT | Tornado Warning | IND | Hamilton, Howard, Madison, Tipton | 27 min |
| Mar 26, 7:40 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Henry, Madison, Randolph | 50 min |
| Mar 26, 7:42 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Hendricks, Madison, Marion | 29 min |
| Mar 26, 7:53 PM EDT | Severe Thunderstorm Warning | IND | Boone, Fountain, Hamilton, Montgomery | 37 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.